Mild-to-moderate rash is a common side effect of efavirenz. In controlled clinical trials, 26% of patients treated with efavirenz experienced new-onset skin rash compared with 17% of patients treated in control groups. ATRIPLA should be discontinued in patients developing severe rash associated with blistering, desquamation, mucosal involvement, or fever. Skin discoloration, associated with emtricitabine, may also occur.
Liver enzymes should be monitored in patients with known or suspected hepatitis B or C and when ATRIPLA is administered with ritonavir or other medications associated with liver toxicity.
Decreases in bone mineral density (BMD) have been seen with tenofovir DF. Cases of osteomalacia (associated with proximal renal tubulopathy) have been reported in association with the use of tenofovir DF.
Use ATRIPLA with caution in patients with a history of seizures. Convulsions have been observed in patients receiving efavirenz, generally in the presence of known medical history of seizures.
Redistribution/accumulation of body fat has been observed in patients receiving antiretroviral therapy.
Immune reconstitution syndrome has been reported in patients treated with combination antiretroviral therapy, including the components of ATRIPLA.
Saquinavir should not be used as the only protease inhibitor in combination with ATRIPLA.
Coadministration of ATRIPLA and atazanavir is not recommended due to concerns regarding decreased atazanavir concentrations. Atazanavir and lopinavir/ritonavir have been shown to increase tenofovir concentrations. Patients on atazanavir or lopinavir/ritonavir plus ATRIPLA should be monitored for tenofovir-associated adverse events. ATRIPLA should be discontinued in patients who develop tenofovir-associated adverse events.
Coadministration of ATRIPLA with didanosine should be undertaken with
caution. Patients receiving this combination should
|SOURCE Bristol-Myers Squibb|
Copyright©2007 PR Newswire.
All rights reserved